Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 17, NWS Wichita, KS

March 27, 201416 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 27, 2014, 3:53 AM CDT for 16 counties in Kansas. It took effect at Mar 27, 2014, 6:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 3:53 AM CDT (08:53 UTC)
In effect from
Mar 27, 2014, 6:00 AM CDT
Expired
Mar 27, 2014, 5:50 PM CDT
In force
12 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 96 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WWUS73 KICT 270853
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CDT THU MAR 27 2014

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED EARLY TODAY...

KSZ052-053-068-069-083-092-093-271700-
/O.NEW.KICT.WI.Y.0017.140327T1100Z-140327T1700Z/
MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
353 AM CDT THU MAR 27 2014

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. 

* TIMING...OF THE STRONGEST WINDS WILL BE FROM AROUND SUNRISE 
  UNTIL ABOUT NOON. 

* WINDS...FROM THE SOUTH AT 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  BECOME SOUTHWEST BY NOON.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ070>072-094>096-098>100-272000-
/O.NEW.KICT.WI.Y.0017.140327T1100Z-140327T2000Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
353 AM CDT THU MAR 27 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* TIMING...OF THE STRONGEST WINDS WILL BE FROM AROUND SUNRISE 
  THROUGH EARLY AFTERNOON.

* WINDS...FROM THE SOUTH AT 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  BECOME SOUTHWEST DURING THE EARLY AFTERNOON.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED
4 follow-up statements
528 
WWUS73 KICT 271634
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1134 AM CDT THU MAR 27 2014

KSZ052-053-068-069-083-092-093-271900-
/O.EXT.KICT.WI.Y.0017.000000T0000Z-140327T1900Z/
MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
1134 AM CDT THU MAR 27 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON.

* TIMING...WINDS WILL GRADUALLY DIMINISH AFTER NOON.

* WINDS...FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ070>072-094>096-098>100-272300-
/O.EXT.KICT.WI.Y.0017.000000T0000Z-140327T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1134 AM CDT THU MAR 27 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 3 PM. 

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS AROUND 45
  MPH...BECOMING SOUTHWEST IN THE AFTERNOON.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HOWERTON
307 
WWUS73 KICT 271901
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
201 PM CDT THU MAR 27 2014

KSZ052-053-068-069-083-092-093-272015-
/O.EXP.KICT.WI.Y.0017.000000T0000Z-140327T1900Z/
MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
201 PM CDT THU MAR 27 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

KSZ070>072-094>096-098>100-272300-
/O.CON.KICT.WI.Y.0017.000000T0000Z-140327T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
201 PM CDT THU MAR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 3 PM.

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH... 
  BECOMING SOUTHWEST IN THE AFTERNOON. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
116 
WWUS73 KICT 272038
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT THU MAR 27 2014

KSZ070>072-094>096-098>100-272300-
/O.CON.KICT.WI.Y.0017.000000T0000Z-140327T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
338 PM CDT THU MAR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 6 PM.

* WINDS...SOUTH AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH... 
  BECOMING SOUTHWEST IN THE AFTERNOON. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


BILLINGS WRIGHT
486 
WWUS73 KICT 272250
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT THU MAR 27 2014


KSZ070>072-094>096-098>100-280000-
/O.CAN.KICT.WI.Y.0017.000000T0000Z-140327T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
550 PM CDT THU MAR 27 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY ACROSS SOUTHEAST KANSAS AS THE SPEEDS HAVE BEGUN TO FALL
BELOW ADVISORY LIMITS.

$$

01

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:34 AM CDT, 19 minutes earlier.

Area forecast discussion, Mar 27, 3:34 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
334 AM CDT THU MAR 27 2014

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 334 AM CDT THU MAR 27 2014

WINDS WILL REMAIN THE CONCERN TODAY AHEAD OF AND JUST BEHIND THE
DRYLINE/COLD FRONTAL PASSAGES. LOW LEVEL WARM/MOIST ADVECTION
CONTINUED EARLY THIS MORNING...RESULTING IN SLOWLY RISING
TEMPERATURES. LOCAL WIND PROCEDURE SUGGESTS GRADIENT COMBINED
WITH MIXING/MOMENTUM TRANSFER AFTER SUNRISE WILL SUPPORT WIND
ADVISORY CRITERIA EAST OF THE KANSAS TURNPIKE THROUGH EARLY
AFTERNOON. WINDS COULD FLIRT NEAR WIND CRITERIA FURTHER WEST
ACROSS THE FORECAST AREA JUST AHEAD OF/AND BEHIND THE SURFACE
DRYLINE AND COLD FRONT...SO DAY SHIFT WILL NEED TO MONITOR.
THE PROGRESSIVE NATURE OF THE UPPER TROF AND ATTENDANT SURFACE
FEATURES ARE EXPECTED TO LIMIT SURFACE BASED CONVECTIVE CHANCES
TO PRIMARILY SOUTHEAST KANSAS LATER TODAY...WITH INITIATION OF
STRONGER CELLS LIKELY DEVELOPING ROUGHLY ALONG AND EAST OF AN
IOLA TO INDEPENDENCE LINE THIS AFTERNOON. DESPITE THE STRONG DEEP
LAYER SHEAR...THE WEAK TO MODEST INSTABILITY SHOULD LIMIT SEVERE
THREAT TO MARGINALLY SEVERE HAIL AND WIND BEFORE UP-GROWTH TO
GREATER SEVERE THREAT EAST OF THE FORECAST AREA BY LATE AFTERNOON.
ANOTHER SHORTWAVE TROF IN THE VERY ACTIVE WESTERLY UPPER FLOW WILL
AFFECT THE AREA ON FRIDAY. MOISTURE IN THE WAKE OF TODAYS SYSTEM
LOOKS MARGINAL...SO WILL LIMIT PRECIP CHANCES TO CENTRAL KANSAS
BEFORE NOON AND MAINLY SOUTHEAST KANSAS IN THE AFTERNOON.
TRANSIENT RIDGING ALOFT ON SATURDAY WILL LEND TO DRY AND MILDER
WEATHER...WITH SOUTH WINDS INCREASING ACROSS CENTRAL KANSAS AS
SURFACE RIDGE MOVES EAST BY AFTERNOON.

DARMOFAL

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 334 AM CDT THU MAR 27 2014

WINDY AND MUCH WARMER WEATHER STILL EXPECTED ON SUNDAY WHICH
WILL PROBABLY NECESSITATE ANOTHER WIND ADVISORY AND ELEVATE
GRASSLAND FIRE DANGER. MODEST MOISTURE RETURN ALONG A COLD
FRONTAL PASSAGE ON SUNDAY NIGHT MAY SUPPORT SLIGHT CHANCES
FOR PRECIP...WHICH IS HANDLED WELL IN GOING FORECAST. A MORE
SIGNIFICANT UPPER TROF WITH STRONG NORTHWARD MOISTURE TRANSPORT
IN ADVANCE OF THIS SYSTEM WILL AFFECT THE AREA TUESDAY INTO
WEDNESDAY. THIS MAY RESULT IN DECENT CHANCES FOR MUCH NEEDED
RAINFALL.

DARMOFAL

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1149 PM CDT WED MAR 26 2014

PERSISTENT LOW-LEVEL MOISTURE ADVECTION WILL KEEP THE AREA SOCKED
IN WITH LOW MVFR TO POTENTIALLY HIGH IFR CIGS OVERNIGHT...WITH
SKIES GRADUALLY CLEARING FROM WEST TO EAST LATER TONIGHT THROUGH
THURSDAY MORNING...AS DRIER AIR ENCROACHES FROM THE WEST.
HOWEVER...A STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS THE AREA
LATE THURSDAY MORNING THROUGH AFTERNOON...ALLOWING FOR SCT-BKN
HIGH MVFR TO LOW VFR CIGS TO SPREAD SOUTHEAST IN ITS WAKE.
OTHERWISE...A TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG/GUSTY
SOUTHERLY WINDS CONTINUING AREAWIDE THROUGH THE NIGHT...PERSISTING
AND STRENGTHENING OVER SOUTHEAST KANSAS THURSDAY. STOUT/GUSTY
NORTHWEST WINDS WILL SPREAD SOUTHEAST IN WAKE OF THE COLD
FRONT...REACHING THE TURNPIKE CORRIDOR BY EARLY-MID AFTERNOON.
PRECIPITATION-WISE...PATCHY/AREAS OF DRIZZLE WILL AFFECT THE
REGION OVERNIGHT...AND CANNOT RULE OUT A FEW STRAY THUNDERSTORMS
OVERNIGHT GENERALLY EAST OF I-135...AS 800-700MB WARM/MOIST
ADVECTION INCREASES AHEAD OF APPROACHING UPPER WAVE.
HOWEVER...THESE CHANCES ARE CONDITIONAL ON STOUT ELEVATED CAP
BREAKING...SO DID NOT INCLUDE IN TAFS ATTM. IF STORMS DO
DEVELOP...SMALL HAIL WOULD BE THE BIGGEST THREAT.

ADK

&&

.FIRE WEATHER...
ISSUED AT 334 AM CDT THU MAR 27 2014

A DRYLINE AND COLD FRONT WILL SWEEP EAST AND DROP SOUTH ACROSS
THE FORECAST AREA TODAY. STRONG SOUTH TO SOUTHWEST WINDS AHEAD
OF THESE FEATURES...AND GUSTY NORTHWEST WINDS IN THEIR WAKE WILL
RESULT IN VERY HIGH GRASSLAND FIRE DANGER FROM MID-MORNING THRU
THE AFTERNOON. A PERIOD OF MORE CRITICAL EXTREME FIRE DANGER IS
POSSIBLE ACROSS THE SOUTHERN FLINT HILLS IN AN AREA JUST EAST
AND SOUTH OF WICHITA DURING THE EARLY AFTERNOON. THIS WILL BE
DEPENDENT ON SURFACE DEW POINTS/HUMIDITY LEVELS JUST BEHIND THE
DRYLINE. IF THEY TREND LOWER THAN ANTICIPATED THEN A SHORT
DURATION RED FLAG WARNING MAY BE ISSUED LATER TODAY. THE NEXT
CRITICAL FIRE WEATHER DAY WITH POTENTIAL FOR EXTREME FIRE DANGER
LOOKS TO BE ON SUNDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  36  58  33 /  20  10  10  10
HUTCHINSON      65  33  57  31 /  10  10  20  10
NEWTON          67  33  56  32 /  20  10  20  10
ELDORADO        69  35  57  33 /  20  10  20  10
WINFIELD-KWLD   74  36  60  34 /  20  10  10   0
RUSSELL         57  31  58  28 /  20  20  30  10
GREAT BEND      59  31  60  29 /  20  20  20  10
SALINA          61  31  55  30 /  20  10  30  10
MCPHERSON       64  32  56  31 /  20  10  20  10
COFFEYVILLE     73  37  59  35 /  30  10  20  10
CHANUTE         71  35  56  34 /  30  10  30  10
IOLA            70  34  55  33 /  30  10  30  10
PARSONS-KPPF    72  36  58  33 /  30  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM THIS MORNING TO NOON CDT TODAY FOR
KSZ052-053-068-069-083-092-093.

WIND ADVISORY FROM 6 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON
FOR KSZ070>072-094>096-098>100.

&&
Hazardous weather outlook, Mar 27, 12:15 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT THU MAR 27 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1215 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG SOUTH WINDS WILL PERSIST THIS EVENING AND INTO THE
OVERNIGHT HOURS ACROSS MUCH OF THE AREA.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE
AREA...BUT ESPECIALLY OVER EASTERN KANSAS. THE STORMS ARE NOT
EXPECTED TO BE STRONG OR SEVERE...ALTHOUGH PEA SIZE HAIL MAY
ACCOMPANY ANY STORMS THAT CAN MANAGE TO DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY HIGH FIRE DANGER IS EXPECTED ACROSS THE ENTIRE AREA ON
THURSDAY.

CHANCES FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY...ESPECIALLY
DURING THE AFTERNOON ACROSS FAR SOUTHEAST KANSAS. A FEW STRONG TO
MARGINALLY SEVERE STORMS WILL BE POSSIBLE...WITH THE PRIMARY
THREATS BEING NICKEL TO QUARTER SIZE HAIL AND WIND GUSTS OF 50 TO
60 MPH.

THERE IS A SLIGHT CHANCE OF SNOW MIXED WITH RAIN ACROSS CENTRAL
KANSAS EARLY FRIDAY MORNING. HOWEVER NO ACCUMULATION OF SNOW IS
EXPECTED.

MUCH WARMER WEATHER IS EXPECTED OVER THE WEEKEND. GUSTY SOUTH
WINDS ON SUNDAY WILL COMBINE WITH THE WARM TEMPERATURES AND
RESULT IN EXTREME FIRE DANGER OVER PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS...WITH VERY HIGH GRASSLAND FIRE DANGER ACROSS THE
REMAINDER OF THE AREA. VERY HIGH GRASSLAND FIRE DANGER IS AGAIN
POSSIBLE OVER MUCH OF THE AREA ON MONDAY AND TUESDAY AFTERNOONS.

THERE WILL BE A CHANCE OF SHOWERS WITH SOME THUNDERSTORMS SUNDAY
NIGHT AND MONDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA.
STRONG TO SEVERE STORMS ARE NOT ANTICIPATED. ANOTHER CHANCE FOR
THUNDERSTORMS MAY BE POSSIBLE LATE TUESDAY NIGHT WITH THE PASSAGE
OF ANOTHER POTENT FRONTAL SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:40 PM CDTRed Flag WarningICTButler, Chase, Chautauqua, Cowley, Elk, Greenwood and 4 more4 hr
Mar 27, 2:55 PM CDTSpecial Weather StatementICTLabette35 min

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.